Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jtt85

Which Accutane symptoms are serious?

If you are taking Accutane and not having blood tests done, are there any symptoms that might be indicative of organ damage or vitamin A toxicity? What symptoms should make you lower your dosage or discontinue taking the drug?

Share this post


Link to post
Share on other sites

I would say severe headache, blurred vision, dizziness, vomiting, seizure, stoke, muscle weakness (not soreness), dark urine, ringing in the ears, severe diarrhea, rectal bleeding. Those are really pretty rare though. Hopefully you won't have any of those! I think your med guide that came w/ your accutane should have side effects listed where you should stop taking it immediately.

Share this post


Link to post
Share on other sites

You should be getting lab tests every month if you are in the U.S. At least most doctors I know do them.

Reason: It can show if Accutane is causing liver damage, lowering WBC, Causing Elevated Cholesterol and Sugar levels.

Share this post


Link to post
Share on other sites
If you are taking Accutane and not having blood tests done, are there any symptoms that might be indicative of organ damage or vitamin A toxicity? What symptoms should make you lower your dosage or discontinue taking the drug?

What about slight headaches and feeling your forehead pulsate?

Share this post


Link to post
Share on other sites
If you are taking Accutane and not having blood tests done, are there any symptoms that might be indicative of organ damage or vitamin A toxicity? What symptoms should make you lower your dosage or discontinue taking the drug?

What about slight headaches and feeling your forehead pulsate?

the first one sounds normal, explain the 2nd one?

Share this post


Link to post
Share on other sites

When you mentioned vomiting? Does that usually occur with a headache or anything, or would it happen within a certain time of taking a pill?

(Past few days when i wake up in the morning i don't feel good and have thrown up. But the last pill i had taken before vomiting was with my dinner the night before.. longer than 12 hours in between.)

Share this post


Link to post
Share on other sites
When you mentioned vomiting? Does that usually occur with a headache or anything, or would it happen within a certain time of taking a pill?

(Past few days when i wake up in the morning i don't feel good and have thrown up. But the last pill i had taken before vomiting was with my dinner the night before.. longer than 12 hours in between.)

If it's been going on for a few days, I'd call the dr. for sure and just mention it. It might be an unrelated bug, but I'd still call so that they're aware of what's going on. I really don't know if it would occur w/ other symptoms, if so, when you call they'll ask you questions to determine if it's related. Good luck!

Share this post


Link to post
Share on other sites
If you are taking Accutane and not having blood tests done, are there any symptoms that might be indicative of organ damage or vitamin A toxicity? What symptoms should make you lower your dosage or discontinue taking the drug?

What about slight headaches and feeling your forehead pulsate?

Sometimes I can actually feel a slight thumping feeling in my forehead. (Not painful)

But it's my pulse.

The best way to explain it is after doing vigorous activity you know how you can sometimes feel your neck slightly throbbing (which in reality is your pulse.)

Sometimes I feel that pulsating/slight throbbing on my forehead...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×